Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 97, NWS Pittsburgh, PA

June 19, 2007Washington County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 19, 2007, 5:27 PM EDT for Washington County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2007, 5:27 PM EDT (21:27 UTC)
Expired
Jun 19, 2007, 6:30 PM EDT
In force
63 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Washington County, PA

The radar

The Pittsburgh radar (KPBZ), 38 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:02 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:25 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 19, 3:25 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
325 PM EDT TUE JUN 19 2007

.SYNOPSIS...
COLD FRONT NOW CROSSING THE GREAT LAKES WILL CAUSE NUMEROUS
THUNDERSTORMS INTO EARLY TONIGHT. SOME MAY BE SEVERE WITH DAMAGING
WIND AND LARGE HAIL. NORTHWEST WINDS BEHIND THE COLD FRONT WILL
CAUSE TEMPERATURES TO BE CLOSE TO SEASONAL LEVELS INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCHES 418 AND 420 FOR ALL OF THE UPPER OHIO
VALLEY (WFO PITTSBURGH COUNTY WARNING AREA (PBZ CWA)) THROUGH
EARLY TONIGHT. RADAR DATA SHOWS BANDS OF THUNDERSTORMS TO BE
MOVING THROUGH THE UPPER OHIO VALLEY INTO EARLY TONIGHT. MAIN
THREAT STILL APPEARS TO BE DAMAGING WIND. LARGE HAIL WILL BE THE
SECOND THREAT.

AFTER COLD FRONTAL PASSAGE, THERE CAN BE SCATTERED SHOWERS LATE
TONIGHT WITH FOG PATCHES DEVELOPING OVER THE RECENTLY WETTED
GROUNDS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AFTER COOL FRONTAL PASSAGE TONIGHT, PRECIPITATION POTENTIAL WILL
BE RAPIDLY DECREASING. WITH SURFACE DEW POINTS ALSO DECREASING,
FOG FORMATION WILL BE LIMITED, DESPITE WETTED GROUNDS FROM
THUNDERSTORM RAINS INTO EARLY TONIGHT.

WITH UPPER JETSTREAM FLOW BECOMING NORTHWEST, EXPECTING DRYING
CONDITIONS AND NEAR NORMAL TEMPERATURES AS INDICATED BY NAM AND
GFS MOS VALUES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FOR THE WEEKEND AND EARLY NEXT WEEK...UPPER LEVEL RIDGING ACROSS
MID-AMERICA, WILL MAINTAIN NORTHWEST FLOW ACROSS THE UPPER OHIO
VALLEY. THIS WILL MAINTAIN GENERALLY DRY CONDITIONS WITH NEAR
NORMAL TEMPERATURES, AS INDICATED HPC AND GFS MOS VALUES. HAVE
INCLUDED A CHANCE OF THUNDERSTORMS SATURDAY, AS SUPPORTED BY
SEVERAL GFS ENSEMBLE MEMBER MODEL RUNS, SUGGESTING A PERIOD OF
ORGANIZED LIFT WITH AN UPPER-LEVEL SHORT-WAVE PASSAGE SATURDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
EXPECT MOST DEVIATION IN FLIGHT CONDITIONS TO IFR TO BE WITH
THUNDERSTORMS INTO EARLY TONIGHT. WINDS CAN ALSO GUST ABOVE 25 KTS
AS VERTICAL MIXING INCREASES IN VICINITY OF THUNDERSTORMS. OF
COURSE, ALONG THE LEADING EDGE OF THUNDERSTORMS, WIND GUSTS HAVE THE
POTENTIAL TO EXCEED 50 KTS. HAIL ALSO POSSIBLE.

AFTER THE FRONT MOVES THROUGH THIS EVENING, FLIGHT CONDITIONS
WILL MAINLY VFR INTO THE WEEKEND. ALBEIT, FOG FORMATION COULD
LEAD TO ISOLATED IFR PATCHES EARLY WEDNESDAY. PASSING
THUNDERSTORMS LATE THURSDAY AND LATE SATURDAY COULD RESULT IN
SHORT-LIVED IFR/MVFR CONDITIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 19, 3:04 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
304 PM EDT TUE JUN 19 2007

OHZ039>041-048>050-057-058-PAZ007>009-013>016-020-022-WVZ001-201915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ARMSTRONG-HANCOCK-
304 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-OHZ059-068-069-PAZ021-023-029>032-WVZ002>004-012-021>023-041-
201915-
GARRETT-BELMONT-NOBLE-MONROE-ALLEGHENY-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
304 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 1:49 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 PM EDT TUE JUN 19 2007

OHZ039>041-049-050-059-PAZ007-008-013>016-020>023-029-030-WVZ001>004-
191845-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER
PA-CARROLL OH-CLARION PA-COLUMBIANA OH-HANCOCK WV-HARRISON OH-INDIANA
PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MERCER PA-OHIO
WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-WESTMORELAND PA-
149 PM EDT TUE JUN 19 2007

...THUNDERSTORMS...

THUNDERSTORMS WILL BE MOVING ACROSS THE REGION THIS AFTERNOON. THE
MOST ACTIVE STORMS EARLY THIS AFTERNOON WERE IN MERCER COUNTY
PENNSYLVANIA AND COLUMBIANA AND JEFFERSON COUNTIES IN OHIO. THE
THUNDERSTORMS WERE MOVING TO THE NORTHEAST ABOUT 25 MPH.

BE ALERT FOR BRIEF HEAVY RAIN, SMALL HAIL, DANGEROUS LIGHTNING AND
GUSTY WINDS. ALSO, WARNINGS COULD BE ISSUED IF THESE STORMS
INTENSIFY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FOR PARTS
OF THE REGION.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 19, 3:24 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND DMG     STONEBORO               41.34N 80.11W
06/19/2007                   MERCER             PA   PUBLIC

            LARGE TREE BRANCHS BROKEN.

0310 PM     TSTM WND DMG     HERMITAGE               41.23N 80.44W
06/19/2007                   MERCER             PA   LAW ENFORCEMENT

            TREES DOWN.

&&
Special weather statement, Jun 19, 4:47 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EDT TUE JUN 19 2007

OHZ069-PAZ031-WVZ004-012-021-022-192145-
GREENE PA-MARION WV-MARSHALL WV-MONONGALIA WV-MONROE OH-WETZEL WV-
447 PM EDT TUE JUN 19 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE...GREENE...MARION...WETZEL...MONONGALIA AND MARSHALL...

AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SOME STRONG THUNDERSTORMS ACROSS PORTIONS OF WETZEL AND
SOUTHERN MARSHALL COUNTIES. THE STORMS WERE MOVING NORTHEAST ABOUT
25 MPH.

THE STORMS WILL BE ENTERING GREENE COUNTY BY 500 PM.

BE ALERT FOR BRIEF GUSTY WINDS TO NEAR 40 MPH...SMALL
HAIL...DANGEROUS LIGHTNING AND VERY HEAVY RAIN.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:52 PM EDTSevere Thunderstorm WarningPBZMercer53 min
Jun 19, 4:36 PM EDTSevere Thunderstorm WarningPBZMercer54 min
Jun 19, 5:05 PM EDTSevere Thunderstorm WarningPBZGreene55 min
Jun 19, 5:15 PM EDTSevere Thunderstorm WarningPBZLawrence60 min
Jun 19, 5:35 PM EDTSevere Thunderstorm WarningPBZVenango51 min
Jun 19, 6:03 PM EDTSevere Thunderstorm WarningPBZAllegheny57 min
Jun 19, 6:34 PM EDTSevere Thunderstorm WarningPBZWestmoreland56 min
Jun 19, 6:52 PM EDTSevere Thunderstorm WarningPBZArmstrong53 min
Jun 19, 6:55 PM EDTSevere Thunderstorm WarningPBZButler38 min
Jun 19, 6:59 PM EDTSevere Thunderstorm WarningPBZAllegheny33 min
Jun 19, 7:03 PM EDTSevere Thunderstorm WarningPBZIndiana57 min
Jun 19, 7:21 PM EDTSevere Thunderstorm WarningPBZJefferson54 min
Jun 19, 3:33 PM EDTSevere Thunderstorm WarningPBZMuskingum72 min
Jun 19, 4:00 PM EDTSevere Thunderstorm WarningPBZGuernsey60 min
Jun 19, 5:10 PM EDTSevere Thunderstorm WarningPBZHarrison65 min
Jun 19, 5:53 PM EDTSevere Thunderstorm WarningPBZBelmont34 min
Jun 19, 6:07 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock23 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.